MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was just received and has not yet been evaluated.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported upon inserting the distal screw for the graft during a pcl procedure, a quantity of three ar-1995shn, noncannulated short screwdriver shaft tips twisted.The three drivers were all from lot: 10193571.The facility reporter stated that the tip of the third ar-1995shn broke off into the head of the screw (part number unknown).The broken driver tip was flush with the head of the screw and remains implanted in the patient.The facility reporter stated that there were no attempts made to remove the screw as the screw was fully purchased and implanted.The case was completed without further incident.
 
Additional Manufacturer Narrative
Complaint confirmed.All three devices were found to be twisted, with one of them missing the distal end of the drive feature.The most likely cause(s) of this type of event include continually applying torque when the implant is not properly aligned, leveraging, or torquing while leveraging the device.

Brand Name
SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8500582
Report Number1220246-2019-01024
Device Sequence Number1870877
Product Code LXH
UDI-Device Identifier00888867025684
UDI-Public00888867025684
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Device Catalogue NumberAR-1995SHN
Device Lot Number10193571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date04/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;